It will depend on the kind of birth control pills (combined estrogen and progesterone or progesterone only pill) and also the dosages of both drugs. Drospirenone, which is one of the components of newer birth control pills, may increase the potassium-retaining effect of spironolactone. Too much potassium in the blood will cause nausea, vomiting, weakness, confusion, and heart rhythm irregularities. These rarely happen in perfectly healthy women w/ no kidney problems but one should always be aware of the possible side effects. Check with your doctor if the birth control pill you have and the dose of spironolactone you are taking (I presume) will not be risky if taken together. I do hope I have answered your question and take care always.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.